Alert archive / Kansas / Flash Flood Warnings in 2019

Flash Flood Warning 69, NWS Wichita, KS

August 8, 2019Labette County, Montgomery County, Wilson County, Kansas

NWS Wichita, KS issued this flash flood warning at Aug 8, 2019, 2:27 AM CDT for Labette County, Montgomery County, Wilson County, Kansas. It was in force for 8 hr. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2019, 2:27 AM CDT (07:27 UTC)
Expired
Aug 8, 2019, 10:33 AM CDT
In force
8 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Labette County, KS, Montgomery County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 126 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 4:00 AM CDTFLASH FLOODNeodesha, KSDELAYED REPORT. SOME ROADS WERE COVERED WITH WATER AROUND NEODESHA.
Aug 8, 4:28 AM CDTFLASH FLOOD5 W Altamont, KSUS 160 JUST EAST OF MOUNDVALLEY IS COVERED WITH WATER.
Aug 8, 4:28 AM CDTFLASH FLOODCherryvale, KSPOLICE VEHICLE FLOODED IN TOWN.
Aug 8, 4:35 AM CDTFLASH FLOOD5 Sse Coyville, KSSECTIONS OF KANSAS HIGHWAY 39 BECOMING FLOODED.
Aug 8, 7:00 AM CDTHEAVY RAIN 3.15Nw Independence, KS24 HOUR TOTAL.
Aug 8, 7:00 AM CDTHEAVY RAIN 5.71Neodesha, KS24 HOUR TOTAL.
Aug 8, 7:00 AM CDTHEAVY RAIN 6.09Parsons Tri City Airpor, KS24 HOUR TOTAL.
Aug 8, 7:18 AM CDTFLASH FLOOD5 S Cherryvale, KSUS HIGHWAY SOUTH OF CHERRVALE FLOODED WITH WATER RUSHING OVER THE ROAD.
Aug 8, 8:26 AM CDTFLASH FLOODIndependence, KSSOME STREET FLOODING ACROSS THE CITY DURING THE HEAVIEST RAIN...STALLING A FEW CARS AT THE WEST MAIN UNDERPASS. WATER HAS SINCE RECEDED. ADDITIONALLY, MULTIPLE COUNTY ROADS ARE FLOODED ACROSS MONTGOMERY COUNTY.
Aug 8, 8:40 AM CDTFLASH FLOODCherryvale, KSA SMALL SECTION OF RAILROAD TRACKS WERE PARTIALLY WASHED OUT. PHOTOS RECEIVED VIA SOCIAL MEDIA.
Aug 8, 8:46 AM CDTFLASH FLOOD1 Ne Cherryvale, KSWATER RESCUE OF RESIDENCE IMPACTED BY RISING HIGH WATER.
Aug 8, 10:00 AM CDTHEAVY RAIN 94 S Benedict, KS24 HOUR TOTAL.
Aug 8, 10:14 AM CDTFLASH FLOODParsons, KSVARIOUS LOW WATER CROSSINGS ARE FLOODED ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 93 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

440 
WGUS53 KICT 080727
FFWICT
KSC099-125-205-081330-
/O.NEW.KICT.FF.W.0069.190808T0727Z-190808T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
227 AM CDT Thu Aug 8 2019

The National Weather Service in Wichita has issued a

* Flash Flood Warning for...
  Wilson County in southeastern Kansas...
  Labette County in southeastern Kansas...
  Northern Montgomery County in southeastern Kansas...

* Until 830 AM CDT Thursday.

* At 226 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 5 inches of rain have 
  fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Parsons, Independence, Neodesha, Fredonia, Cherryvale, Oswego,
  Chetopa, Altamont, Edna, Altoona, Mound Valley, Buffalo, Liberty,
  Sycamore, Bartlett, Labette, Benedict, New Albany, Coyville and
  Parsons Tri City Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3700 9508 3701 9551 3717 9571 3739 9596
      3773 9596 3773 9553 3738 9552 3738 9508

$$

METZGER
3 follow-up statements
281 
WGUS73 KICT 081202
FFSICT

Flash Flood Statement
National Weather Service Wichita KS
702 AM CDT Thu Aug 8 2019

KSC099-125-205-081330-
/O.CON.KICT.FF.W.0069.000000T0000Z-190808T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wilson KS-Labette KS-Montgomery KS-
702 AM CDT Thu Aug 8 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
WILSON...LABETTE AND NORTHERN MONTGOMERY COUNTIES...

Very heavy rainfall has occurred overnight across southeast Kansas, 
with doppler radar estimating over eight inches in spots. Additional 
rainfall is likely this morning, which will only aggravate the 
ongoing flash flood threat. Excessive runoff will likely result in 
flooding and flash flooding. Additionally, significant rises on 
rivers and streams are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3700 9508 3701 9551 3717 9571 3739 9596
      3773 9596 3773 9553 3738 9552 3738 9508

$$

KLEINSASSER
655 
WGUS53 KICT 081305
FFWICT
KSC099-125-205-081830-
/O.EXT.KICT.FF.W.0069.000000T0000Z-190808T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
805 AM CDT Thu Aug 8 2019

The National Weather Service in Wichita has extended the

* Flash Flood Warning for...
  Wilson County in southeastern Kansas...
  Labette County in southeastern Kansas...
  Northern Montgomery County in southeastern Kansas...

* Until 130 PM CDT.

* At 800 AM CDT, radar indicated widespread showers and 
  thunderstorms across the region. This is on top of very heavy 
  rainfall that occurred overnight, with radar estimates greater 
  than 6 inches in spots. Rainfall will likely continue through mid 
  to late morning, which will only aggravate the ongoing flash flood 
  threat. Excessive runoff will likely cause flooding of small 
  creeks and streams, highways, streets, country roads, farmland, 
  poor drainage areas and various low lying spots.

* At 718 AM CDT, trained spotters indicated water flowing over 
  Highway 160 five miles south of Cherryvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3700 9508 3701 9551 3717 9571 3739 9596
      3773 9596 3773 9553 3738 9552 3738 9508

$$

KLEINSASSER
804 
WGUS73 KICT 081533
FFSICT

Flash Flood Statement
National Weather Service Wichita KS
1033 AM CDT Thu Aug 8 2019

KSC099-125-205-081541-
/O.CAN.KICT.FF.W.0069.000000T0000Z-190808T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wilson KS-Labette KS-Montgomery KS-
1033 AM CDT Thu Aug 8 2019

...THE FLASH FLOOD WARNING FOR WILSON...LABETTE AND NORTHERN
MONTGOMERY COUNTIES IS CANCELLED...

The threat for additional widespread heavy rainfall has ended across 
southeast Kansas, ending the flash flood threat. However, some 
flooding issues continue across portions of southeast Kansas, so an 
areal flood warning will be issued to replace the flash flood 
warning.

LAT...LON 3700 9508 3701 9551 3717 9571 3739 9596
      3773 9596 3773 9553 3738 9552 3738 9508

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 12:03 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 8, 12:03 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1203 AM CDT Thu Aug 8 2019

.SHORT TERM...(This evening through Friday night)
Issued at 330 PM CDT Wed Aug 7 2019

As of early this afternoon, the MCS that made its way southeast
across eastern Kansas this morning continues to push off into
southwest Missouri with a few lingering showers in far southeast
Kansas. Ahead of this feature, GOES-E visible satellite imagery
shows a well defined outflow boundary extending from roughly
Harper County, KS and southeast into Northern Oklahoma north of
the Tulsa metro area. Increasing cumulus development was noted
along and just to the south of this outflow boundary in northern
Oklahoma.

For the rest of the afternoon and evening, as the remainder of the
elevated convection in southeast Kansas exits the forecast area, the
more stable air should dampen any chances of convection across most
areas. As the previous mesoscale discussion mentioned, however, with
increased/significant heating in the vicinity of the outflow
boundary in northern Oklahoma, cannot completely rule out some
convective development along this boundary which has potential to
migrate back northward into the vicinity of southern Kansas. There
is plenty of available buoyancy with MLCAPE in the vicinity of
3500- 4500 J/kg and RAP forecast soundings suggest effective bulk
wind difference of 40-45kts along the southern tier of Kansas
counties over the next several hours. Convective inhibition has
been on a downward trend in the vicinity of the outflow over the
past few hours, and latest radar imagery shows a couple of storms
have already formed in the vicinity of Enid and Ponca City, OK.
Most short term and hi- res guidance favor a dry scenario for
southern Kansas, but think a few storms are certainly possible.
After 00z, convective inhibition significantly increases across
the entire forecast area once again, so although slight chance
pops were maintained in the forecast for the evening and tonight,
it is possible that these are still overdone for most areas within
the forecast area, particularly before 07z or so.

Temperatures have struggled today in the context of convective
activity for much of the morning and early afternoon in southeast
Kansas and portions of south central Kansas that were originally
included in a heat advisory today. As a result, many counties were
removed from the heat advisory early, and latest observations
suggest even those counties that remain (Kingman, Harper, Sumner)
will only reach advisory criteria for a brief time.

Overnight tonight and early tomorrow morning, a similar scenario as
last night/early this morning is expected with a complex of storms
forming in north central and northeast Kansas and then propagating
southeastward across the forecast area. The best chance for higher
precip amounts appears again to be along the Flint Hills corridor
and in southeast Kansas, where a Flash Flood Watch remains in tact
beginning at 01z this evening and lasting through the morning
tomorrow. Much higher rainfall amounts will be possible a little
further northeast of the area, but with precipitable water (PW)
values in excess of 2.0 inches in portions of central and southeast
Kansas, storms will be very efficient rain producers and present a
flood threat. In addition to flooding, with sufficient buoyancy,
moderate mid-level lapse rates, and roughly 40 kts or so of bulk
shear, some storms overnight/early tomorrow morning could be
strong to severe with hail and strong winds as the main threats.

By tomorrow, expect that most of the showers and storms will have
pushed into the southern portions of the area and down into
Oklahoma. However, have maintained POPs throughout the day, as
models hint at another subtle shortwave in the overall synoptic flow
could sustain shower/storm chances throughout the day and into the
evening.

Things should quiet down, at least temporarily, by around midday
on Friday before another shortwave brings more chances of showers
and thunderstorms overnight Friday night and again on Saturday
evening/night.

.LONG TERM...(Saturday through Wednesday)
Issued at 330 PM CDT Wed Aug 7 2019

In the long range, the mid/upper high over the southwest U.S. is
progged to slide slowly eastward across the southern CONUS from
Saturday-Tuesday of next week. A frontal passage looks to continue
the active pattern for the first half of next week, with fairly
decent chances of showers and storms again during the Monday-
Tuesday time frame. Temperatures will be more seasonable, with
afternoon highs averaging in the upper 80s and low 90s each
afternoon Saturday through the end of the period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1158 PM CDT Wed Aug 7 2019

Storms and showers will be the rule on an intermittent basis for
KCNU and KSAL and to an extent at KICT and KHUT. This will bring
about fluctuations in the cigs and vsby as the storms move
through. I have kept cigs aoa 3k for most areas and quick
amendments may be needed with the storms or showers that produce
the heavier rains as the dewpoint spreads will shrink rapidly and
cigs will lower as will the vsby's. KRSL and KGBD will see fewer
fluctuations than the other storms.

The NW flow regime along with the LLJ will aid in keeping VCTS and
VCSH in the tafs for much of the period. High moisture content
will also aid in efficient rain producing storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    73  87  70  86 /  60  70  50  30
Hutchinson      72  86  69  85 /  70  60  30  20
Newton          71  84  70  84 /  70  70  50  30
ElDorado        71  84  70  85 /  70  70  60  30
Winfield-KWLD   73  87  71  87 /  50  50  50  30
Russell         70  85  67  87 /  50  40  20  30
Great Bend      71  86  68  85 /  70  40  30  20
Salina          71  83  69  86 /  60  70  30  20
McPherson       71  84  68  84 /  60  60  30  30
Coffeyville     73  85  72  87 /  60  60  60  40
Chanute         71  82  71  85 /  70  80  50  40
Iola            70  81  71  85 /  60  80  50  40
Parsons-KPPF    72  83  72  85 /  70  80  60  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday morning for KSZ053-070>072-
095-096-099-100.

&&

SHORT TERM...TAV
LONG TERM...TAV
AVIATION...CWH
Hazardous weather outlook, Aug 7, 7:00 PM CDT, 7 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
700 PM CDT Wed Aug 7 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-090000-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
700 PM CDT Wed Aug 7 2019

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

A chance for storms capable of heavy rainfall and some severe
weather is expected late this evening and overnight, generally
northeast of a Russell to Wichita to Sedan line. Repeated rounds of
heavy rain may lead to flash flooding and a flash flood watch has
been issued for portions of the Flint Hills and southeast Kansas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Periodic chances of thunderstorms will remain in the forecast each
day through early next week. Some strong or severe storms with
heavy rain will remain possible through the period. Repeated rounds
of heavy rain may lead to localized flooding concerns. Stay tuned,
as daily thunderstorm chances will continue to be refined with
subsequent forecasts.

Heat indices could climb in the 100-105 degree range across
southern Kansas each afternoon Thursday through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Special weather statement, Aug 8, 1:27 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Wichita KS
127 AM CDT Thu Aug 8 2019

KSZ095-080700-
Wilson KS-
127 AM CDT Thu Aug 8 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Wilson County in southeastern Kansas...

* Until 200 AM CDT.

* At 126 AM CDT...National Weather Service Doppler radar was tracking
  a strong thunderstorm with locally heavy rainfall over Altoona, or
  7 miles north of Neodesha...moving east at 20 mph.

* Wind gusts up to 50 mph will be possible with this storm.

* Locations impacted include...
  Neodesha, Fredonia, Altoona, Buffalo, Benedict, New Albany,
  Coyville and Buxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.

&&

LAT...LON 3739 9553 3739 9596 3773 9595 3773 9553
TIME...MOT...LOC 0627Z 286DEG 16KT 3753 9565

METZGER
Local storm report, Aug 8, 1:58 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
158 AM CDT THU AUG 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 AM     HAIL             FREDONIA                37.53N 95.82W
08/08/2019  M0.88 INCH       WILSON             KS   LAW ENFORCEMENT

&&

METZGER
Special weather statement, Aug 8, 2:06 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Wichita KS
206 AM CDT Thu Aug 8 2019

KSZ095-096-099-100-080745-
Montgomery KS-Wilson KS-Labette KS-Neosho KS-
206 AM CDT Thu Aug 8 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Eastern Montgomery County in southeastern Kansas...
  Southeastern Wilson County in southeastern Kansas...
  Labette County in southeastern Kansas...
  Southern Neosho County in southeastern Kansas...

* Until 245 AM CDT.

* At 203 AM CDT...National Weather Service Doppler radar was tracking
  a strong thunderstorm with locally heavy rainfall near
  Cherryvale...moving east at 20 mph.

* Hail up to the size of nickels...and wind gusts up to 50 mph will
  be possible with this storm.

* Locations impacted include...
  Parsons, Coffeyville, Neodesha, Cherryvale, Oswego, Chetopa,
  Altamont, Thayer, Edna, Altoona, Mound Valley, Galesburg, Liberty,
  Sycamore, Bartlett, Labette, Lake Parsons, Parsons Tri City
  Airport, Angola and Dennis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.

&&

LAT...LON 3700 9562 3753 9579 3751 9536 3738 9508
      3700 9508
TIME...MOT...LOC 0706Z 290DEG 16KT 3725 9549

METZGER
Local storm report, Aug 8, 2:13 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
213 AM CDT THU AUG 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 AM     FLOOD            CHERRYVALE              37.27N 95.55W
08/08/2019                   MONTGOMERY         KS   PUBLIC

            VERY HEAVY RAIN WITH 5 INCHES OF STANDING WATER OVER THE
            ROADWAY

&&

MWM
Special weather statement, Aug 8, 2:16 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Wichita KS
216 AM CDT Thu Aug 8 2019

KSZ033-048-049-051-080800-
Ellsworth KS-McPherson KS-Lincoln KS-Saline KS-
216 AM CDT Thu Aug 8 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Eastern Ellsworth County in central Kansas...
  Northern McPherson County in central Kansas...
  Eastern Lincoln County in central Kansas...
  Saline County in central Kansas...

* Until 300 AM CDT.

* At 214 AM CDT...National Weather Service Doppler radar was tracking
  a strong thunderstorm with locally heavy rainfall 6 miles southeast
  of Culver, or 6 miles northwest of Salina...moving east at 20 mph.

* Hail up to the size of nickels...and wind gusts up to 50 mph will
  be possible with this storm.

* Locations impacted include...
  Salina, Lindsborg, Canton, Kanopolis, Lincoln, Marquette, Assaria,
  Gypsum, Brookville, Smolan, Beverly, New Cambria, Falun, Glendale,
  Westfall, Salina Airport, Roxbury, Bridgeport, Kanopolis Lake and
  Kanopolis State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.

&&

LAT...LON 3913 9793 3896 9793 3896 9737 3834 9737
      3851 9793 3888 9834 3922 9823
TIME...MOT...LOC 0716Z 290DEG 16KT 3890 9770

METZGER
Local storm report, Aug 8, 2:18 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
218 AM CDT THU AUG 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             4 ENE CHERRYVALE        37.28N 95.48W
08/08/2019  M0.75 INCH       LABETTE            KS   LAW ENFORCEMENT

            AT THE INTERSECTION OF 20000 AND CHASE

&&

MWM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:05 PM CDTSpecial Weather StatementICTNeosho25 min
Aug 7, 8:48 PM CDTSpecial Weather StatementICTGreenwood27 min
Aug 7, 8:54 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson66 min
Aug 7, 9:36 PM CDTSpecial Weather StatementICTWilson24 min
Aug 7, 10:34 PM CDTSpecial Weather StatementICTWilson26 min
Aug 7, 10:39 PM CDTSpecial Weather StatementICTSedgwick36 min
Aug 7, 10:44 PM CDTSpecial Weather StatementICTGreenwood, Labette, Neosho, Wilson, Woodson31 min
Aug 7, 11:28 PM CDTAreal Flood WarningICTWilson9 hr
Aug 8, 12:18 AM CDTSpecial Weather StatementICTLabette27 min
Aug 8, 12:34 AM CDTSpecial Weather StatementICTSaline26 min
Aug 8, 12:48 AM CDTAreal Flood WarningICTAllen12 hr
Aug 8, 12:50 AM CDTSpecial Weather StatementICTWilson25 min
Aug 8, 12:51 AM CDTSpecial Weather StatementICTLincoln39 min
Aug 8, 12:59 AM CDTSevere Thunderstorm WarningICTLabette61 min
Aug 8, 1:09 AM CDTSpecial Weather StatementICTHarvey51 min
Aug 8, 1:11 AM CDTSpecial Weather StatementICTGreenwood49 min
Aug 8, 1:27 AM CDTSpecial Weather StatementICTWilson33 min
Aug 8, 1:33 AM CDTSevere Thunderstorm WarningICTMontgomery, Wilson42 min
Aug 8, 2:01 AM CDTAreal Flood WarningICTMontgomery, Wilson12 min
Aug 8, 2:06 AM CDTSpecial Weather StatementICTLabette39 min
Aug 8, 2:10 AM CDTAreal Flood WarningICTLabette, Montgomery12 hr
Aug 8, 2:16 AM CDTSpecial Weather StatementICTLincoln, Saline44 min
Aug 8, 4:39 AM CDTAreal Flood WarningICTAllen, Neosho5 min
Aug 8, 4:43 AM CDTFlash Flood WarningICTAllen, Neosho6 hr
Aug 8, 5:22 AM CDTFlash Flood WarningICTLincoln, Saline4 hr
Aug 8, 5:26 AM CDTSpecial Weather StatementICTHarvey49 min
Aug 8, 5:49 AM CDTRiver Flood WarningICTAllen, Neosho31 hr
Aug 8, 5:49 AM CDTRiver Flood WarningICTNeosho49 hr
Aug 8, 5:49 AM CDTRiver Flood WarningICTLabette, Neosho3 days
Aug 8, 5:49 AM CDTRiver Flood WarningICTCherokee, Labette4 days
Aug 8, 7:40 AM CDTAreal Flood WarningICTButler, Chase, Elk, Greenwood, Harvey, McPherson and 1 more11 hr
Aug 8, 8:24 AM CDTFlash Flood WarningICTButler2 hr
Aug 8, 8:56 AM CDTRiver Flood WarningICTMontgomery, Wilson28 hr
Aug 8, 8:56 AM CDTRiver Flood WarningICTMontgomery47 hr
Aug 8, 9:01 AM CDTSpecial Weather StatementICTSedgwick59 min
Aug 8, 9:05 AM CDTRiver Flood WarningICTChase38 hr
Aug 8, 9:05 AM CDTRiver Flood WarningICTChase, Lyon45 hr
Aug 8, 9:25 AM CDTRiver Flood WarningICTAllen17 hr
Aug 8, 9:42 AM CDTAreal Flood WarningICTSaline5 hr
Aug 8, 10:42 AM CDTAreal Flood WarningICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson27 hr

Nearby

Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.